I’ve been suffering from Depression from the age of seven – it’s officially been twelve years! And, I’m finally looking into medication.
I was put on Amitriptyline in December 2015 – but not for Depression.
I began taking Amitriptyline for the side effects, not for the actual usage.
After years of Night Terrors and Somniphobia, my doctor put me on the meds to make me feel sleepy enough to make me fall asleep. Though, due to the extremely horrible side effects (Worsening of my Depression, Anxiety, and Night Terrors; Sickness; Weight Gain; and Nausea) I could only take them on occasion, meaning I only actually took my meds once a week – just to make sure I got at least one sorta-good night of sleep.
So, after a year of being on Amitriptyline, I have been changed onto a different medication called
Citaprolam. I had my first pill Friday night and it went quite well, and has been since!
Usually when I get put on new medication, I end up feeling sick, tired, or having such pain that it feels like I’m having explosions inside my body! But, this time – no! This pill, which my doctor assumed I’d have every side effect going, did nothing bad!
It made me sleepy, which I’ve realised is a given for Anti-Depressants. But this one didn’t knock me out to a point where I couldn’t wake up from a Night Terror! Which felt so good! Being able to wake up from it and not have to go through it and have a massive headache by morning.
It also didn’t make me feel sick like they thought, which is awesome. But, side effects that have happened – this med can cause a side effect of a loss of appetite, which has happened. It’s probably the only medication that I’ve had, which hasn’t caused my appetite to grow.
And with that, I have realised that for the first time, a medication hasn’t instantly tried to rip my brain out of my skull through my ears!
Happy fun times.
The point of this article was to identify that not everyone can use medication, not everyone can use a certain medication, but some people can use them, and it shouldn’t be frowned upon.